MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400604X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of 6mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at five atmospheres (atm).There was no reported patient injury.This was a pta case.The lesion was at the right subclavian artery.The device was replaced with a new non-cordis balloon catheter and the procedure was completed.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82157835 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of 6mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 5 atmospheres (atm).Therefore, the device was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.This was a pta case.The lesion was at the right subclavian artery.The device will not be returned for evaluation since it was discarded.

Brand Name
POWERFLEXPRO 6MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10308721
Report Number9616099-2020-03799
Device Sequence Number19035374
Product Code LIT
UDI-Device Identifier20705032059524
UDI-Public20705032059524
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number4400604X
Device Catalogue Number4400604X
Device Lot Number82157835
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1